Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 96, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 19, 2020, 6:46 AM CDT for Coosa County, Tallapoosa County, Alabama. It was in force for 44 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2020, 6:46 AM CDT (11:46 UTC)
- Expired
- Apr 19, 2020, 7:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 80.0 mph
Counties Coosa County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 35 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 6:49 AM CDT | TSTM WND DMG | Hanover, AL | ANDREWS CHAPEL IN THE HANOVER COMMUNITY HAD SIDING RIPPED OFF AND WINDOWS BLOWN OUT BY WIND-DRIVEN HAIL. NUMEROUS TREES DOWN IN THE AREA. |
| Apr 19, 6:49 AM CDT | TSTM WND DMG | Rockford, AL | WIDEPREAD WIND DAMAGE ACROSS COOSA COUNTY. NUMEROUS TREES DOWN TO THE TALLAPOOSA COUNTY LINE. TIME AND LOCATION APPROXIMATE. |
| Apr 19, 6:52 AM CDT | TSTM WND DMG | Hanover, AL | WINDOWS BLOWN OUT OF A MANUFACTURED HOME. SEA CAMPER SITTING ON GROUND MOVED SIDEWAYS. A PIECE OF FARM EQUIPMENT OVERTURNED. HAIL AT LEAST DIME SIZED REPORTED. |
| Apr 19, 6:54 AM CDT | TSTM WND DMG | 1 Nne Nixburg, AL | 100-200 YARD WIDE SWATH OF TREES UPROOTED. |
| Apr 19, 6:54 AM CDT | TSTM WND DMG | Hissop, AL | CORRECTS TIME ON PREVIOUS TSTM WND DMG REPORT FROM HISSOP. MULTIPLE REPORTS OF TREES AND POWER LINES DOWN. REPORTS OF CARS TOPPLED. PHONE SERVICE VERY SPOTTY WITH LIMITED CELLULAR PHONE COVERAGE. |
| Apr 19, 6:59 AM CDT | TSTM WND DMG | Kellyton, AL | BROAD AREA OF TIMBER DAMAGE & EVIDENCE OF HAIL. TREES ONTO HOMES, VEHICLES. |
| Apr 19, 7:00 AM CDT | HAIL 1 | 2 S Goodwater, AL | SOCIAL MEDIA PHOTO OF LARGE HAIL ACCUMULATION SOUTH OF GOODWATER. |
| Apr 19, 7:00 AM CDT | HAIL 1.75 | Kellyton, AL | WIND-DRIVEN HAIL DAMAGE TO STRUCTURES IN THE AREA. SIZE ESTIMATED VIA PUNCH HOLES ON SIDE OF BUILDING. |
| Apr 19, 7:02 AM CDT | TSTM WND DMG | Alexander City, AL | REPORTS OF WIDESPREAD TREES DOWN, POWER LINES DOWN AND FIRST RESPONDERS RESPONDING TO ENTRAPMENTS. TIME AND LOCATION APPROXIMATE. |
| Apr 19, 7:02 AM CDT | TSTM WND DMG | Central Alabama Comm Co, AL | *** 2 INJ *** VARIOUS WIND DAMAGE ACROSS ALEXANDER CITY AREA. 2 INJURIES REPORTED FROM HOUSE DEBRIS HITTING PEOPLE AFTER TREE FALL. |
| Apr 19, 7:02 AM CDT | TSTM WND DMG | Kellyton, AL | WIDESPREAD, RATHER SIGNIFICANT TREE DAMAGE AND LARGE HAIL REPORTED IN KELLYTON. |
| Apr 19, 7:05 AM CDT | TSTM WND DMG | Wind Creek State Park, AL | NUMEROUS REPORTS TREES DOWN & WIND DAMAGE IN WIND CREEK STATE PARK. MANY RVS AND CAMPERS WERE DESTROYED, MOSTLY FROM FALLEN TREES. |
| Apr 19, 7:05 AM CDT | TSTM WND GST 56 | Russell Field Airport, AL | KALX AWOS REPORTS PEAK WIND GUST OF 49 KNOTS OR 56 MPH. |
| Apr 19, 7:06 AM CDT | HAIL 1 | Alexander City, AL | QUARTER SIZED HAIL REPORTED. POWER OUTAGES WITH POSSIBLE TREE LIMBS DOWN. |
| Apr 19, 7:06 AM CDT | HAIL 1.75 | Alexander City, AL | GOLF BALL SIZE HAIL IN ALEX CITY. |
| Apr 19, 7:10 AM CDT | TSTM WND DMG | Jacksons' Gap, AL | TREES DOWN IN JACKSONS GAP. |
| Apr 19, 7:20 AM CDT | TSTM WND DMG | Dadeville, AL | *** 1 INJ *** CORRECTS TIME ON PREVIOUS TSTM WND DMG REPORT FROM DADEVILLE. WIDESPREAD WIND DAMAGE IN DADEVILLE. AT LEAST ONE REPORTED MINOR INJURY. |
| Apr 19, 7:35 AM CDT | TSTM WND DMG | Hissop, AL | MULTIPLE REPORTS OF TREES AND POWER LINES DOWN. REPORTS OF CARS TOPPLED. PHONE SERVICE VERY SPOTTY WITH LIMITED CELLULAR PHONE COVERAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2478 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267
WUUS54 KBMX 191146
SVRBMX
ALC037-123-191230-
/O.NEW.KBMX.SV.W.0096.200419T1146Z-200419T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
646 AM CDT Sun Apr 19 2020
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Tallapoosa County in east central Alabama...
Coosa County in east central Alabama...
* Until 730 AM CDT.
* At 646 AM CDT, a severe thunderstorm was located over Bentleyville,
or near Weogufka, moving east at 60 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Alexander City, Dadeville, Goodwater, Camp Hill, Rockford,
Kellyton, Weogufka, Jacksons' Gap, New Site, Goldville, Hanover,
Lyle, Pentonville, Bradford, Cottage Grove, Bentleyville, Moriah,
Hatchet, Nixburg and Hillabee Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3273 8569 3276 8595 3277 8595 3277 8597
3276 8597 3281 8639 3307 8633 3311 8559
3284 8559
TIME...MOT...LOC 1146Z 271DEG 54KT 3297 8629
HAIL...1.25IN
WIND...80MPH
$$
40/Sizemore3 follow-up statements
691
WWUS54 KBMX 191153
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
653 AM CDT Sun Apr 19 2020
ALC037-123-191230-
/O.CON.KBMX.SV.W.0096.000000T0000Z-200419T1230Z/
Tallapoosa AL-Coosa AL-
653 AM CDT Sun Apr 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR TALLAPOOSA AND EASTERN COOSA COUNTIES...
At 653 AM CDT, a severe thunderstorm was located over Crewsville, or
near Rockford, moving east at 60 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and golf ball size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Alexander City, Dadeville, Goodwater, Camp Hill, Rockford, Kellyton,
Jacksons' Gap, New Site, Goldville, Hanover, Pentonville, Bradford,
Cottage Grove, Bentleyville, Hatchet, Nixburg, Hillabee Creek,
Eastern Lake Martin, Northern Lake Martin and Highway 9 and Highway
22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3273 8569 3276 8595 3277 8595 3277 8597
3276 8597 3282 8634 3307 8627 3311 8559
3284 8559
TIME...MOT...LOC 1153Z 271DEG 54KT 3297 8617
HAIL...1.75IN
WIND...80MPH
$$
40/Sizemore627
WWUS54 KBMX 191212
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
712 AM CDT Sun Apr 19 2020
ALC037-191222-
/O.CAN.KBMX.SV.W.0096.000000T0000Z-200419T1230Z/
Coosa AL-
712 AM CDT Sun Apr 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COOSA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3273 8569 3276 8595 3277 8595 3277 8597
3276 8597 3277 8601 3280 8600 3282 8601
3303 8595 3305 8559 3284 8559
TIME...MOT...LOC 1212Z 275DEG 55KT 3290 8582
$$
ALC123-191230-
/O.CON.KBMX.SV.W.0096.000000T0000Z-200419T1230Z/
Tallapoosa AL-
712 AM CDT Sun Apr 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHERN TALLAPOOSA COUNTY...
At 712 AM CDT, a severe thunderstorm was located over Jacksons' Gap,
or near Dadeville, moving east at 65 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and golf ball size hail.
SOURCE...Emergency management.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Alexander City, Dadeville, Camp Hill, Jacksons' Gap, New Site,
Hillabee Creek, Eastern Lake Martin, Northern Lake Martin, Wind Creek
State Park, Western Lake Martin, Southern Lake Martin, Daviston,
Susannah Crossing, Maxwell Gunter Recreation Area, Horseshoe Bend
National Military Park, Dare Park, Eagle Creek and Horseshoe Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3273 8569 3276 8595 3277 8595 3277 8597
3276 8597 3277 8601 3280 8600 3282 8601
3303 8595 3305 8559 3284 8559
TIME...MOT...LOC 1212Z 275DEG 55KT 3290 8582
HAIL...1.75IN
WIND...80MPH
$$
40/Sizemore430
WWUS54 KBMX 191222
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
722 AM CDT Sun Apr 19 2020
ALC123-191230-
/O.CON.KBMX.SV.W.0096.000000T0000Z-200419T1230Z/
Tallapoosa AL-
722 AM CDT Sun Apr 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHEASTERN TALLAPOOSA COUNTY...
At 722 AM CDT, a severe thunderstorm was located near Ridge Grove, or
near Camp Hill, moving east at 60 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Emergency management.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Dadeville, Camp Hill, Jacksons' Gap, Southern Lake Martin, Eastern
Lake Martin, Daviston, Susannah Crossing, Eagle Creek, Maxwell Gunter
Recreation Area, Horseshoe Bend and Horseshoe Bend National Military
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3275 8588 3304 8573 3305 8559 3284 8559
3273 8569
TIME...MOT...LOC 1222Z 271DEG 54KT 3290 8564
HAIL...1.25IN
WIND...70MPH
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 5:14 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 19, 5:14 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 514 AM CDT Sun Apr 19 2020 .UPDATE... MESOSCALE UPDATE. && .SHORT TERM... /Updated at 0451 AM CDT Sun Apr 19 2020/ Multichannel water vapor imagery along with global model H500 fields agree in a well-defined trough over far Eastern New Mexico while a shortwave trough was moving into the area from Mississippi. Hand surface analysis valid 09Z/4 am reveals the warm front extending from south of Meridian, MS east to near Evergreen to across the Wiregrass region of Southeast Alabama. Higher pressure was present over the Carolinas while lower pressure was analyzed to our west across the Mid South and Southern Mississippi River Valley regions. National surface analysis at 06z analyzed a surface low near the Western Oklahoma Panhandle while surface high pressure was centered over southeast Virginia. Expect the surface warm front to continue advancing north over the next few hours, likely to encompass much of our southwest forecast area by mid morning. Convection moving into our area from the west is elevated with abundant lightning and a risk for large hail. Heavy rainfall will also be a concern with satellite-derived precipitable water values around 1.4 inches in eastern Mississippi though sampling data is sparce and may be questionable in quality. As the warm front moves northward, expect temperatures and dew points to increase as temperature were in the upper 60s with dew points in the mid 60s closer to the Gulf of Mexico. We will provide further updates as the morning progresses and as we acquire additional information. 05 Previous short-term discussion: /Updated at 0222 AM CDT Sun Apr 19 2020/ Today and tonight. A low-amplitude shortwave will move toward the Lower Mississippi Valley today with severe weather expected in two waves. The first wave will begin early this morning and continue through the late morning as elevated thunderstorms develop north of a warm front. These storms could produce damaging winds and hail up to golf ball size or possibly larger. A thermal gradient or effective front will develop as a result of the morning convection and will be critical in determining the northward extent of the afternoon and evening severe weather threat. There is relatively good agreement on the placement of this boundary which should be located near Montgomery around noon in a WNW/ESE orientation. A late morning to early afternoon convective minimum will give the atmosphere a chance to become quite unstable south of the front. The most plausible scenario is for a cluster of thunderstorms to form by early afternoon in eastern MS and move eastward with the warm front beginning to slowly advance to the northeast. The cluster of storms is likely to grow upscale across our southwestern counties. Dewpoints around 70 F in the warm sector and relatively cold temperatures aloft should yield in SBCAPE of 2000-3500 J/kg. 60-65 kt 500 mb flow and an increasing low-level jet will be supportive of supercells along the warm front, bowing segments, and mesovortices mainly across the southern half of our area. Large hail, damaging winds, and tornadoes appear possible. There could also be a few elevated severe storms north of the warm front containing damaging winds and large hail. While much attention has been given to the tornado threat across our southern counties, the low-level wind field is not particularly impressive. A tendency for veering surface winds could temper the tornado threat with any pre-QLCS supercells. However, moderate to strong instability and localized backing could help offset this. A relatively greater wind damage and embedded tornado threat may evolve within the QLCS with mid-level flow nearly perpendicular to spots within the convective line. Damaging wind gusts up to 80 mph seem plausible. If inflow is sufficient, this situation would also support the chance of strong, EF-2 to EF-3 tornadoes within mesovortices. Once the QLCS gains momentum, it should quickly move across out southeastern counties and may be out of our forecast area by 10 PM. Flash flooding is also a significant threat this afternoon and evening along and north of the warm front due to training thunderstorms. .LONG TERM... /Updated at 0245 PM CDT Sat Apr 18 2020/ Monday through Thursday. With that initial storm system out of the way, we can start to look towards the rest of the week. The upper level flow remains largely zonal to WSW Monday and Tuesday, with dry weather indicated both days. Another southern stream shortwave trough is forecast by the models to move across the southern Plains and into the OH/TN valleys in the Wednesday-Thursday time frame. The associated surface low is forecast to track (roughly/generally speaking) from the ArkLaTex to eastern KY or TN, with lowest pressures in the 990s. Global models have now shown varying degrees of favorable instability parameters, shear parameters, and severe weather composite index parameters for at least a few runs now. I think there is enough general agreement in the models now to introduce at least a small confidence mention of severe/tornadoes in the HWO for late Wednesday into Thursday. As per usual, there's still some spatial, temporal, and magnitudinal (?) details to be hashed out. But right now, it appears the main time frame of concern is late Wednesday (probably overnight) into Thursday. /61/ && .AVIATION... 06Z TAF Discussion. Conditions to begin to deteriorate through the morning from southwest to northeast as round one of strong to severe storms move through. There may be a lull in the action once the warm front moves through, but isolated to scattered storms could develop and impact flights. The bigger impact to TAFs will be in the afternoon after 18z in the west and possible through the end of the in the southeast. Will continue to evaluate through the period. Multiple AWW for MGM, TOI, and EET will likely be needed through the second half of this cycle. AMD NOT SKED will continue for ASN until further notice due to persisting communication issues. 16 && .FIRE WEATHER... A cold front will move through this morning with scattered rain showers. Dry conditions are expected this afternoon with northwest winds and RH values in the 35-45 percent range. A warm front will move northward Sunday morning with multiple waves of showers and storms expected through Sunday evening. Dry conditions should return for Monday with RH values well above critical thresholds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 66 55 71 47 74 / 100 100 30 0 0 Anniston 68 56 73 48 75 / 100 100 20 0 0 Birmingham 70 57 73 50 76 / 100 100 10 0 0 Tuscaloosa 72 57 74 51 78 / 100 100 0 0 0 Calera 71 58 73 50 75 / 100 100 10 0 0 Auburn 70 61 73 51 75 / 100 100 20 0 0 Montgomery 77 62 75 52 79 / 100 100 0 0 0 Troy 79 64 78 54 79 / 100 100 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flash Flood Watch through late tonight for the following counties: Autauga...Barbour...Bibb...Bullock...Calhoun... Chambers...Chilton...Clay...Cleburne...Coosa...Dallas...Elmore... Fayette...Greene...Hale...Jefferson...Lamar...Lee...Lowndes... Macon...Marengo...Montgomery...Perry...Pickens...Pike... Randolph...Russell...Shelby...St. Clair...Sumter...Talladega... Tallapoosa...Tuscaloosa...Walker. &&
Hazardous weather outlook, Apr 19, 3:13 AM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 313 AM CDT Sun Apr 19 2020 ALZ011>015-017>050-201115- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 313 AM CDT Sun Apr 19 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There will be two waves of severe storms today. The first wave is ongoing and is expected to continue through 11 AM. A few severe storms could produce hail up to golf ball size and damaging winds up to 60 mph. This threat covers all of Central Alabama. A second, stronger wave of severe storms is expected this afternoon and evening from 2 PM to midnight. The greatest threat for severe storms and the tornado threat should remain across the southern half of Central Alabama or along and south of a line from Sumter County to Chilton County to Chambers County. Strong tornadoes, damaging winds up to 80 mph and golf ball size will be possible in this area. To the north, a few storms could produce damaging winds and quarter size hail. Training thunderstorms may result in flash flooding this afternoon and evening. Minor flooding is occurring along portions of the Tombigbee and Black Warrior river basins. Please see flood statements for specific details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Minor flooding will continue along portions of the Tombigbee and Black Warrior river basins through Sunday. Please see flood statements for specific details. There is a threat of another round of severe thunderstorms, including tornadoes, across all of central Alabama from late Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be needed today and tonight. Please follow all local, state, and CDC guidelines in regards to travel.
In the hours before
Special weather statement, Apr 19, 2:37 AM CDT, 4 hours 9 minutes before
Special Weather Statement National Weather Service Birmingham AL 237 AM CDT Sun Apr 19 2020 ALZ022-030-031-190830- Greene AL-Pickens AL-Sumter AL- 237 AM CDT Sun Apr 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PICKENS...NORTHWESTERN GREENE AND NORTHWESTERN SUMTER COUNTIES UNTIL 330 AM CDT... At 237 AM CDT, Doppler radar was tracking a strong thunderstorm near Paulette, or 19 miles southwest of Aliceville, moving northeast at 55 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Aliceville, Gordo, McMullen, Garden, Mantua, Panola, Jena, Benevola, Johnston Lake, Geiger, Gainesville Lake Campground, Warsaw, Dillburg, George Downer Airport, Kirk, Pleasant Ridge, Pioneer, Cochrane and Lewiston. LAT...LON 3309 8833 3338 8784 3308 8783 3285 8836 TIME...MOT...LOC 0737Z 238DEG 46KT 3294 8841 87/GRANTHAM
Special weather statement, Apr 19, 4:27 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
427 AM CDT Sun Apr 19 2020
ALZ022-030-031-191015-
Greene AL-Pickens AL-Sumter AL-
427 AM CDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PICKENS...NORTHERN
GREENE AND NORTHWESTERN SUMTER COUNTIES UNTIL 515 AM CDT...
At 427 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cooksville, or 16 miles southwest of Aliceville, moving east at 60
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Union, New West Greene, Mantua, Panola, West Greene, Knoxville,
Geiger, Snoddy, Warsaw, Clinton, Pleasant Ridge, Cochrane and
Lewiston.
LAT...LON 3306 8833 3312 8784 3302 8783 3302 8771
3299 8771 3298 8775 3296 8774 3295 8775
3295 8773 3294 8774 3293 8776 3293 8777
3291 8776 3290 8777 3286 8836
TIME...MOT...LOC 0927Z 263DEG 51KT 3296 8837
87/GRANTHAMSpecial weather statement, Apr 19, 5:29 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
529 AM CDT Sun Apr 19 2020
ALZ025-034>036-191115-
Chilton AL-Bibb AL-Shelby AL-Coosa AL-
529 AM CDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHILTON...SOUTHERN
SHELBY...BIBB AND NORTHWESTERN COOSA COUNTIES UNTIL 615 AM CDT...
At 529 AM CDT, Doppler radar was tracking a strong thunderstorm near
Low Gap, or 9 miles west of Brent, moving east at 65 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Calera, Montevallo, Brent, Columbiana, Centreville, Jemison,
Wilsonville, Thorsby, West Blocton, Wilton, Gap Of The Mountain,
American Village, West Centreville, Marble Valley, Ashby, Brierfield
Ironworks Park, Low Gap, Mertz, Lay Lake Dam and University Of
Montevallo.
LAT...LON 3301 8732 3309 8731 3321 8646 3320 8646
3319 8650 3317 8650 3313 8646 3310 8649
3310 8645 3291 8644 3289 8740 3300 8741
TIME...MOT...LOC 1029Z 264DEG 58KT 3299 8732
87/GRANTHAMSpecial weather statement, Apr 19, 6:14 AM CDT, 32 minutes before
Special Weather Statement National Weather Service Birmingham AL 614 AM CDT Sun Apr 19 2020 ALZ025-027-034>036-191200- Chilton AL-Bibb AL-Shelby AL-Talladega AL-Coosa AL- 614 AM CDT Sun Apr 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA... NORTHEASTERN CHILTON...SOUTHEASTERN SHELBY...EAST CENTRAL BIBB AND NORTHWESTERN COOSA COUNTIES UNTIL 700 AM CDT... At 614 AM CDT, Doppler radar was tracking a strong thunderstorm near Jemison, moving east at 55 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Calera, Montevallo, Columbiana, Jemison, Wilsonville, Talladega Springs, Thorsby, Wilton, Gap Of The Mountain, Strickland Crossroads, Marble Valley, Moriah, Fayetteville, Ashby, Brierfield Ironworks Park, Lay Lake Dam, University Of Montevallo, Unity, Lay Lake and Mitchell Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Birmingham. && LAT...LON 3291 8691 3309 8694 3323 8639 3291 8633 TIME...MOT...LOC 1114Z 262DEG 47KT 3301 8680 40/Sizemore
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 9:40 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 21 days |
| Apr 18, 9:40 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 21 days |
| Apr 19, 2:37 AM CDT | Special Weather Statement | BMX | Pickens | 53 min |
| Apr 19, 4:27 AM CDT | Special Weather Statement | BMX | Greene | 48 min |
| Apr 19, 4:53 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Tuscaloosa | 49 min |
| Apr 19, 5:29 AM CDT | Special Weather Statement | BMX | Bibb | 46 min |
| Apr 19, 6:14 AM CDT | Special Weather Statement | BMX | Shelby | 46 min |
| Apr 19, 6:24 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa, Shelby, Talladega | 36 min |
| Apr 19, 6:57 AM CDT | Special Weather Statement | BMX | Fayette | 33 min |
| Apr 19, 7:21 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Tallapoosa | 54 min |
| Apr 19, 7:41 AM CDT | Special Weather Statement | BMX | Jefferson | 34 min |
| Apr 19, 7:52 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 24 min |
| Apr 19, 8:00 AM CDT | Flash Flood Warning | BMX | Bibb, Chilton, Coosa, Jefferson, Shelby, Tuscaloosa | 3 hr |
| Apr 19, 8:52 AM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 29 hr |
| Apr 19, 8:56 AM CDT | River Flood Warning | BMX | Elmore, Montgomery | 4 days |
| Apr 19, 9:03 AM CDT | River Flood Warning | BMX | Dallas, Perry | 3 days |
| Apr 19, 9:13 AM CDT | Flash Flood Warning | BMX | Tallapoosa | 3 hr |
| Apr 19, 10:35 AM CDT | Special Weather Statement | BMX | Pickens | 40 min |
| Apr 19, 10:45 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 26 min |
| Apr 19, 10:59 AM CDT | Flash Flood Warning | BMX | Bibb, Chilton, Coosa, Shelby, Talladega | 3 hr |
| Apr 19, 11:09 AM CDT | Special Weather Statement | BMX | Tuscaloosa | 36 min |
| Apr 19, 11:42 AM CDT | Areal Flood Advisory | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 3 hr |
| Apr 19, 12:45 PM CDT | Areal Flood Advisory | BMX | Chambers, Tallapoosa | 4 hr |
| Apr 19, 12:57 PM CDT | Flash Flood Warning | BMX | Barbour, Bullock | 3 hr |
| Apr 19, 1:57 PM CDT | Areal Flood Warning | BMX | Bibb, Chilton, Coosa, Perry, Shelby, Talladega | 6 hr |
| Apr 19, 2:11 PM CDT | Special Weather Statement | BMX | Dallas | 34 min |
| Apr 19, 2:21 PM CDT | Special Weather Statement | BMX | Sumter | 24 min |
| Apr 19, 2:44 PM CDT | Special Weather Statement | BMX | Greene | 31 min |
| Apr 19, 2:53 PM CDT | Areal Flood Advisory | BMX | Bibb, Greene, Jefferson, Pickens, Shelby, Tuscaloosa | 3 hr |
| Apr 19, 3:21 PM CDT | Flash Flood Warning | BMX | Chambers, Tallapoosa | 3 hr |
| Apr 19, 3:48 PM CDT | Special Weather Statement | BMX | Sumter | 27 min |
| Apr 19, 4:22 PM CDT | Special Weather Statement | BMX | Marengo | 23 min |
| Apr 19, 4:48 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 42 min |
| Apr 19, 5:08 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 37 min |
| Apr 19, 5:21 PM CDT | Areal Flood Advisory | BMX | Autauga, Elmore, Lee, Macon, Tallapoosa | 3 hr |
| Apr 19, 5:23 PM CDT | Special Weather Statement | BMX | Elmore | 37 min |
| Apr 19, 5:30 PM CDT | Special Weather Statement | BMX | Lee | 45 min |
| Apr 19, 5:40 PM CDT | Special Weather Statement | BMX | Marengo | 35 min |
| Apr 19, 5:55 PM CDT | Tornado Warning | BMX | Marengo | 23 min |
| Apr 19, 6:18 PM CDT | Special Weather Statement | BMX | Lowndes | 42 min |
| Apr 19, 6:35 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.